Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 2, 2019, 1:20 PM MDT for Cache County, Rich County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2019, 1:20 PM MDT (19:20 UTC)
- Expired
- Jun 2, 2019, 1:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cache County, UT, Rich County, UT
The radar
The Salt Lake City radar (KMTX), 122 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088
WUUS55 KSLC 021920
SVRSLC
UTC005-033-021945-
/O.NEW.KSLC.SV.W.0007.190602T1920Z-190602T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
120 PM MDT SUN JUN 2 2019
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Eastern Cache County in northern Utah...
Northwestern Rich County in northern Utah...
* Until 145 PM MDT
* At 119 PM MDT, a severe thunderstorm was located over Laketown,
moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Laketown, Bear Lake Idaho Portion, Garden City, Garden,
Meadowville, Pickelville and Lakota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Bear Lake, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4200 11114 4176 11130 4177 11145 4200 11143
4201 11119
TIME...MOT...LOC 1919Z 198DEG 13KT 4183 11135
HAIL...1.00IN
WIND...60MPH
$$
Bonnette2 follow-up statements
346
WWUS55 KSLC 021933
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
133 PM MDT SUN JUN 2 2019
UTC005-021943-
/O.CAN.KSLC.SV.W.0007.000000T0000Z-190602T1945Z/
Cache UT-
133 PM MDT SUN JUN 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CACHE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4200 11114 4182 11127 4182 11138 4200 11142
TIME...MOT...LOC 1933Z 200DEG 13KT 4187 11132
$$
UTC033-021945-
/O.CON.KSLC.SV.W.0007.000000T0000Z-190602T1945Z/
Rich UT-
133 PM MDT SUN JUN 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR NORTH CENTRAL RICH COUNTY...
At 133 PM MDT, a severe thunderstorm was located near Laketown,
moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Laketown, Garden City, Garden, Pickelville and Lakota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Bear Lake, get away from the water and move indoors or
inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4200 11114 4182 11127 4182 11138 4200 11142
TIME...MOT...LOC 1933Z 200DEG 13KT 4187 11132
HAIL...1.00IN
WIND...60MPH
$$
Bonnette839
WWUS55 KSLC 021942
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
142 PM MDT SUN JUN 2 2019
UTC033-021952-
/O.EXP.KSLC.SV.W.0007.000000T0000Z-190602T1945Z/
Rich UT-
142 PM MDT SUN JUN 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RICH COUNTY WILL
EXPIRE AT 145 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
However gusty winds are still possible with this thunderstorm.
LAT...LON 4200 11114 4182 11127 4182 11138 4200 11142
TIME...MOT...LOC 1942Z 198DEG 13KT 4190 11131
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:11 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 2, 11:11 AM MDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1111 AM MDT Sun Jun 2 2019 .SYNOPSIS...A slow moving upper level low pressure system over California will gradually shift eastward through early in the upcoming week. A warming trend will develop across Utah during the week. && .DISCUSSION...A slowly filling upper level low is currently located across California. Several embedded shortwaves are rotating around the eastern periphery of the low...northward through Nevada and Utah. This has spawned weak convection across west central Utah and the Salt Flats this morning. Expect the wave responsible for this early convection to shift north through the late morning hours. HREF guidance supports destabilization with MUCAPE values near 1000-1500 J/kg by later this afternoon across the northern half of Utah. Deep layer shear will hover around 25-30 kts, right on the threshold for the potential for organized convection. The best shear looks to be on the periphery of the best instability. Expect...much like yesterday...thunderstorms to develop and to be mainly pulse type convection in nature. But a few thunderstorms will be briefly capable of organization and attendant small hail and gusty wind threats...especially in areas with both maximized instability and deep layer shear combined with beneficial terrain interactions. Updated the forecast to increase pops this morning to better match current trends and increased pops further south and west based on a variety of CAMs members producing convection as far south as Cedar City. No additional updates are anticipated. && .AVIATION...Northwest winds currently in place at the KSLC terminal are expected to prevail into this evening under VFR conditions. This said, once again after 21z thunderstorm buildups are anticipated to increase near the southern/eastern gates prior to lifting north toward the terminal. A 30% chance exists that thunderstorms will directly impact the terminal late afternoon/eve, while a 50% chance exists that gusty erratic winds will switch the prevailing northwest winds to a more southerly orientation within the 22-03z window. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Merrill For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 2, 10:55 AM MDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 1055 AM MDT Sun Jun 2 2019 UTZ001>016-019>021-517-518-WYZ021-031300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 1055 AM MDT Sun Jun 2 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms will re-develop across mainly the northern half of Utah this afternoon and evening. Locally heavy rainfall, gusty winds and small hail will be possible any thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will remain possible Monday...with the potential for heavy rain, gusty winds and small hail each afternoon and evening. With much warmer temperatures expected, snowmelt will accelerate at high elevations. Waterways remain running high, cold and swift. Exercise caution near waterways, and keep a close eye on children and pets. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 2, 1:10 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
110 PM MDT SUN JUN 2 2019
UTZ007-021945-
Wasatch Mountains I-80 North UT-
110 PM MDT SUN JUN 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND
NORTHWESTERN RICH COUNTIES UNTIL 145 PM MDT...
At 109 PM MDT, National Weather Service Doppler radar indicated a
cluster of strong thunderstorms over Laketown and the Bear
River Mountains...moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Laketown, Garden City, Garden, Beaver Mtn, Meadowville, Pickelville
and Lakota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
If on or near Bear Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4175 11128 4176 11167 4200 11171 4200 11127
4201 11125 4201 11120 4200 11116
TIME...MOT...LOC 1909Z 197DEG 13KT 4181 11137
BonnetteThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:08 PM MDT | Special Weather Statement | SLC | Juab | 52 min |
| Jun 1, 6:10 PM MDT | Special Weather Statement | SLC | Juab | 50 min |
| Jun 1, 6:12 PM MDT | Special Weather Statement | SLC | Utah | 48 min |
| Jun 1, 6:57 PM MDT | Special Weather Statement | SLC | Tooele | 33 min |
| Jun 1, 7:24 PM MDT | Special Weather Statement | SLC | Juab | 36 min |
| Jun 1, 7:42 PM MDT | Special Weather Statement | SLC | Tooele | 33 min |
| Jun 1, 7:54 PM MDT | Special Weather Statement | SLC | Tooele | 51 min |
| Jun 1, 8:13 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 32 min |
| Jun 1, 8:20 PM MDT | Special Weather Statement | SLC | Tooele | 25 min |
| Jun 1, 9:17 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Tooele | 28 min |
| Jun 1, 9:21 PM MDT | Special Weather Statement | SLC | Box Elder | 39 min |
| Jun 2, 1:10 PM MDT | Special Weather Statement | SLC | Cache | 35 min |
| Jun 2, 2:16 PM MDT | Special Weather Statement | SLC | Morgan | 44 min |
| Jun 2, 2:23 PM MDT | Special Weather Statement | SLC | Rich | 52 min |
| Jun 2, 2:57 PM MDT | Special Weather Statement | SLC | Morgan | 48 min |
| Jun 2, 3:14 PM MDT | Special Weather Statement | SLC | Rich | 46 min |
| Jun 2, 3:30 PM MDT | Special Weather Statement | SLC | Millard | 30 min |
| Jun 2, 3:55 PM MDT | Special Weather Statement | SLC | Cache | 35 min |
| Jun 2, 5:16 PM MDT | Special Weather Statement | SLC | Utah | 29 min |
| Jun 2, 5:43 PM MDT | Special Weather Statement | SLC | Utah | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.